Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 18, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 31, 2006, 12:37 PM MDT for Laramie County, Wyoming. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2006, 12:37 PM MDT (18:37 UTC)
- Expired
- May 31, 2006, 1:15 PM MDT
- In force
- 38 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 10:05 AM MDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 31, 10:05 AM MDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1005 AM MDT WED MAY 31 2006 .DISCUSSION...THE AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE EAST AT MID MORNING OVER MAINLY THE NORTHERN NEBRASKA PANHANDLE. A PERIOD OF HEAVY RAIN AND SMALL HAIL HAS OCCURRED THIS MORNING WITH THE STRONGER STORMS. THE ACTIVITY SEEMS TO BE NEAR THE RIGHT ENTRANCE REGION OF THE 300 MB JET JUST AHEAD OF THE SHORTWAVE TROUGH. IT APPEARS THAT THE STRONGER STORMS WILL REDEVELOP OVER OR NEAR THE SOUTHERN LARAMIE RANGE THIS AFTERNOON AND THEN SPREAS EAST. BEST BUOYANCY AND LAPSE RATES LOOK TO BE IN THE SOUTHERN PANHANDLE THIS AFTERNOON AND EVENING. WILL KEEP MENTION OF SEVERE IN THAT AREA IN A RECENT FORECAST UPDATE. && .PREVIOUS DISCUSSION (ISSUED AT 315 AM MDT MAY 31 2006) SHORT TERM...A SHORT WAVE WILL MOVE ACROSS THE CWA TODAY AND WILL BE EAST OF THE AREA BY 00Z THUR. NW FLOW WILL OCCUR ALOFT TONIGHT AS AN UPPER RIDGE BUILDS TO THE WEST OF THE FORECAST AREA. A PIECE OF ENERGY WILL MOVE ACROSS THE CWA IN THE NORTHWEST FLOW THIS EVENING. NW FLOW WILL CONT THUR AS THE UPPER RIDGE AXIS MOVES TO THE WESTERN PORTION OF THE CWA. MID LEVEL MOISTURE WILL BE PRESENT OVER THE AREA THIS AFTERNOON AND EVENING. LIS WILL BE FROM -2 TO -4 EAST OF THE LARAMIE RANGE THIS AFTERNOON AND EARLY EVENING WITH CAPE VALUES FROM 700 TO 800 J/KG. 500 MB WIND SPEEDS AT THIS TIME WILL BE FROM 30 TO 40 KTS IN THIS AREA. AGREE WITH SPC DAY ONE OUTLOOK AND WILL MENTION A CHANCE OF SEVERE STORMS...MAINLY IN EXTREME EASTERN WY AND THE NEB PANHANDLE THIS AFTERNOON AND EARLY EVENING. FOR THURSDAY...THUNDERSTORMS WILL BE LIMITED TO THE EXTREME SOUTHERN PORTION OF THE FORECAST AREA. HIGH TEMPERATURES TODAY WILL BE AROUND NORMAL AND AROUND 10 DEGREES ABOVE NORMAL FOR THURSDAY. LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...AFTER A FEW EARLY EVENING TSTMS OVER SE PART OF CWA THU EVENING...A WARM AND DRY FORECAST REMAINS ON TAP INTO EARLY NEXT WEEK WITH STRONG UPPER RIDGE DOMINATING. A WEAK COLD FRONT DOES COME INTO PLAY EVENTUALLY. NAM IS FASTER IN SWEEPING MORE UPPER ENERGY ACROSS SOUTHWEST CANADA AND THUS IN BRINGING THIS COLD FRONT IN BY SUNDAY. GFS IS SLOWER WITH THE MAIN COOLING HOLDING OFF UNTIL LATE MONDAY AND TUESDAY. WENT WITH A COMPROMISE FOR NOW. ULTIMATELY...THERE MAY END UP BEING ENOUGH OF A COOL PUSH TO INCLUDE A FEW TSTMS EARLY NEXT WEEK BUT WILL CONTINUE TO LEAVE OUT FOR NOW. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND
Hazardous weather outlook, May 31, 10:31 AM MDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1031 AM MDT WED MAY 31 2006 WYZ064>067-069-011645- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- 1031 AM MDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP IN THE EARLY TO MID AFTERNOON NEAR THE MOUNTAINS AND THEN MOVE EAST. THE ATMOSPHERE BECOMES MARGINALLY UNSTABLE IN THE AFTERNOON AND EVENING AND THE TAIL END OF A DISTURBANCE MOVES OVER SOUTHEAST WYOMING. THOSE FACTORS SHOULD ALLOW FOR THE DEVELOPMENT OF THE STORMS. THE STILL FAIRLY COOLER SURFACE TEMPERATURES AND EXISTING CLOUD COVER WILL LIMIT THE INTENSITY OF THE THUNDERSTORMS. FROM MID AFTERNOON THROUGH THE EARLY EVENING...SMALL HAIL...A PERIOD OF MODERATE RAIN... LIGHTNING AND GUSTY WINDS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS MAINLY ALONG AND SOUTH OF I-80 ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-WYZ068-011645- SIOUX-DAWES-BOX BUTTE-GOSHEN- 1031 AM MDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS OVER THIS AREA THIS MORNING HAVE PRODUCED SMALL HAIL. THE STORMS WILL CONTINUE TO MOVE EAST THROUGH EARLY THIS AFTERNOON. SOME STORMS WILL REDEVELOP BY MID AFTERNOON. THE ATMOSPHERE BECOMES MARGINALLY UNSTABLE IN THE AFTERNOON AND EVENING OVER SOUTHEAST WYOMING AND THE NORTHERN NEBRASKA PANHANDLE. THE STILL FAIRLY COOLER SURFACE TEMPERATURES AND EXISTING CLOUD COVER WILL LIMIT THE INTENSITY OF THOSE THUNDERSTORMS. FROM MID AFTERNOON THROUGH THE EARLY EVENING... SMALL HAIL...A PERIOD OF MODERATE RAIN... LIGHTNING AND GUSTY WINDS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ059>063-011645- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- 1031 AM MDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS. THESE ARE EXPECTED TO REMAIN QUITE WEAK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ019>021-054-055-WYZ070-011645- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-PINE BLUFFS- 1031 AM MDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL MOVE INTO THE SOUTHERN NEBRASKA PANHANDLE IN THE MID TO LATE AFTERNOON HOURS AND THEN MOVE EAST. THE ATMOSPHERE BECOMES UNSTABLE IN THE AFTERNOON AND EVENING AND THE TAIL END OF A DISTURBANCE MOVES OVER SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE. THE STILL FAIRLY COOLER SURFACE TEMPERATURES WILL LIMIT THE INTENSITY OF THE THUNDERSTORMS. HOWEVER...NEAR THE COLORADO BORDER...SOME OF THE STORMS WILL BECOME STRONG ENOUGH TO PRODUCE HAIL TO ONE INCH IN DIAMETER... WIND GUSTS TO 60 MPH...DANGEROUS LIGHTNING AND A PERIOD OF MODERATE RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS MAINLY ALONG AND SOUTH OF I-80 ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BY MID AFTERNOON AND THROUGH THE EVENING ESPECIALLY SOUTH OG INTERSTATE 80. WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 1:14 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 61 min |
| May 31, 2:18 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 30 min |
| May 31, 12:58 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 47 min |
| May 31, 1:09 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 51 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.